Angioedème médicamenteux: un effet secondaire inhabituel de la simvastatine
Abdelilah Ben El Mekki, Ali Chaib
The Pan African Medical Journal. 2017;26:213. doi:10.11604/pamj.2017.26.213.5876

Create an account  |  Sign in
Healthcare India 2017 Supplement 2 Supplement
"Better health through knowledge sharing and information dissemination "

Images in medicine

Angioedème médicamenteux: un effet secondaire inhabituel de la simvastatine

Cite this: The Pan African Medical Journal. 2017;26:213. doi:10.11604/pamj.2017.26.213.5876

Received: 03/12/2014 - Accepted: 03/04/2017 - Published: 19/04/2017

Mots clés: Angiœdème, simvastatine, effet secondaire

© Abdelilah Ben El Mekki et al. The Pan African Medical Journal - ISSN 1937-8688. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Available online at: http://www.panafrican-med-journal.com/content/article/26/213/full

Corresponding author: Abdelilah Benelmekki, Cardiology Department, Military Training Hospital Mohammed V, Rabat, Maroc (a.benelmekki@gmail.com)


Angioedème médicamenteux: un effet secondaire inhabituel de la simvastatine

Drug induced angioedema: a rare side effect of simvastatin

Abdelilah Ben El Mekki1,&, Ali Chaib1

 

1Cardiology Department, Military Training Hospital Mohammed V, Rabat, Maroc

 

 

&Auteur correspondant
Abdelilah Benelmekki, Cardiology Department, Military Training Hospital Mohammed V, Rabat, Maroc

 

 

English abstract

Histamine induced angioedema is a diagnostic and therapeutic emergency due to possible life-threatening side effects which may evolve into angiedema in the short term. It is defined as a sudden localized non-inflammatory swelling of cutaneous and/or submucosal tissues mainly caused by penicillins, iodinated contrast products,converting-enzyme inhibitors and rarely caused by simvastatin. We report the case of a 43-year old female patient treated for hypercholesterolemia, under unbalanced diet for two years. She presented 24h after simvastatin intake with non-inflammatory edema at the level of eyelids and cheeks associated with macrocheilitis, a sensation of painful tension, without urticarial lesions or dysphonia or dyspnoea, all evolving in a context of preservation of the general status. The patient was hospitalized, drug administration was interrupted and she received hydrocortisone hemisuccinate and antihistamine injection. The evolution was favorable, angiedema disappeared 48h after the treatment. A declaration to the pharmacovigilance centre and a ban on the reintroduction of statins was conducted.


Key words: Drug induced angioedema, simvastatin, side effects



Image en médecine    Down

L'angioedème histaminique médicamenteux, est une urgence diagnostique et thérapeutique car le pronostic vital peut être mis en jeu à court terme par le risque d’évolution vers un œdème de Quincke. Il se définit par un gonflement soudain localisé non inflammatoire des tissus sous cutanés et/ou sous-muqueux, il se voit surtout avec les pénicillines, les produits de contraste iodés, les inhibiteurs de l'enzyme de conversion. Il est rarement observé avec la simvastatine. Nous rapportons le cas d’une patiente âgée de 43 ans, suivie pour hypercholestérolémie sous régime depuis deux ans mal équilibrée, a présenté 24h après la prise de la simvastatine un œdème non inflammatoire au niveau des paupières et des joues associé à une macrochéilite avec une sensation de tension douloureuse, sans lésions urticariennes ni dysphonie ni dyspnée, le tout évoluant dans un contexte de conservation de l’état général. La patiente a été hospitalisée avec arrêt de toute médication, elle a reçu une injection d’hémissuccinate d’hydrocortisone et d’antihistaminique. L’évolution était favorable, une disparition de l’angioedème était observée 48h après le traitement. Une déclaration au centre de pharmacovigilance et une interdiction de la réintroduction des statines était réalisée.

 

Figure 1: oedème non inflammatoire au niveau des paupières associée à une macrochéilite

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 

 


The Pan African Medical Journal articles are archived on Pubmed Central. Access PAMJ archives on PMC here

Volume 28 (September - December 2017)

Article tools

This article authors

On Pubmed
On Google Scholar

Navigate this article

Rate this article

Altmetric

PAMJ is a member of the Committee on Publication Ethics
Next abstract

PAMJ is published in collaboration with the African Field Epidemiology Network (AFENET)
Currently tracked by: DOAJ, AIM, Google Scholar, AJOL, EBSCO, Scopus, Embase, IC, HINARI, Global Health, PubMed Central, PubMed/Medline, Ulrichsweb, More to come . Member of COPE.

ISSN: 1937-8688. © 2017 - Pan African Medical Journal. All rights reserved